MAUDE Adverse Event Report: RICHARD WOLF GMBH PRINCESS; WORKING ELEMENT PASSIVE MONO/BIPO

RICHARD WOLF GMBH PRINCESS; WORKING ELEMENT PASSIVE MONO/BIPO
Model Number 8653224
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf gmbh an issue regarding working element passive mono/bipo, part no.8653224 with lot no.1506016.According to the received information: "during the resection, 10 minutes after the beginning, we heard a thud: there was a flame and it remained incandescent for 1 minute.The bipolar cable caught fire at the base of the connection (resection handle side)." the treatment was continued with other products and completed with an unspecified delay.The user informed richard wolf gmbh that there were no negative consequences for the patient, user or third parties.
 
Additional Manufacturer Narrative
New information: b4, d10, g1 (contact), g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.The user has returned the entire system, except the used electrode(s) for investigation.It was determined that the reported device working element passive mono/bipo 8653224, the returned working element active mono/bipo 8653204, the returned obturator resectoscope 865318 and the returned outer sheath resectoscope 21fr 8653021 have no defects according to the test instructions.The insulation and continuity tests are in compliance.The devices only show typical signs of use.The returned fiber light cable bndl could only be examined visually due to damage.The fiber light cable is broken and burned through at the base of the connection (resection handle side).It could not be ruled out that the fiber cable was not damage prior to the procedure which may cause the reported error of flame.However, the inside of the insulation of the returned inner sheath resectoscope 19fr 8653018 is damaged.Also there is dirt inside the returned telescope 12° ø 2,7mm sl 310mm 8974.412, although this does not influence the functionality of the optic.The reported error pattern of noise and flame indicate an electrical arcing together with a burn-through of the cable and/or electrode.Also the damage inside the insulation of the returned inner sheath resectoscope 19fr 8653018 indicates an activation of the electrode inside the device instead of under control of the user's view.The working element passive mono/bipo 8653224, batch # 1506016.The batch consisted of 20 pieces.No issue was identified during production, no further complaints were received from the reported batch.The ifu ga-d349 / en-us / 2015-02 v6.0 / eco 2014-0506 contains several descriptions regarding the proper handling and correct settings during hf application in sections 8 checks, 7.1.7 inserting working insert (7) with panoview telescope (8) into the resectoscope sheath, 7.1.10 inserting working element (9) (10) into the resectoscope sheath, 7.2.4 irrigation fluid and in section 7.2.5 hf-application (monopolar/bipolar).The subject issue of noise and burn of the devices is present in the risk management file b6 - reusable optical working inserts, rev.04.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PRINCESS
Common Device Name
WORKING ELEMENT PASSIVE MONO/BIPO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16559233
Report Number9611102-2023-00017
Device Sequence Number14866350
Product Code FDC
UDI-Device Identifier04055207042908
UDI-Public04055207042908
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8653224
Device Catalogue Number8653.224
Device Lot Number1506016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INNER SHEATH RESECTOSCOPE 19FR 8653018; OBTURATOR RESECTOSCOPE 865318; OUTER SHEATH RESCETOSCOPE 21FR 8653021; TELESCOPE 12° Ø 2,7MM SL 310MM 8974.412; WORKING ELEMENT ACTIVE MONO/BIPO 8653204
Patient SexUnknown